Conditional Limit Theorems for Regulated Fractional Brownian Motion

H. Awad and P. W. Glynn

Annals of Applied Probability, Vol. 19, No. 6, 2102-2136 (2009)

We consider a stationary fluid queue with fractional Brownian motion input. Conditional on the workload at time zero being greater than a large value b, we provide the limiting distribution for the amount of time that the workload process spends above level b over the busy cycle straddling the origin, as b→∞. Our results can be interpreted as showing that long delays occur in large clumps of size of order b2−1/H. The conditional limit result involves a finer scaling of the queueing process than fluid analysis, thereby departing from previous related literature.